MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Unspecified Infection (1930); Pain (1994); Rupture (2208)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately three (3) months post initial procedure, the patient had surgery to remove the portion of the jejunum that was adhered to the distal aneurysm sac which eroded into the graft.A year later, the patient presented emergently with abdominal pain, a possible rupture, and an infection (active ecoli bactoremia).Cta (computed topography angiography) revealed aneurysm sac growth (unknown diameter) and a possible type iiib endoleak.The physician elected to treat the patient by implanting an additional bifurcated afx2 device on (b)(6) 2019.The aneurysm was successfully excluded but the patient continues to be in poor condition due to the infection.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: the urgent presentation, rupture, an infection in the aorta, type iiib endoleak in the main body, and secondary endovascular procedure.There was unsubstantial evidence to support the reported event of sac growth due to the lack of comparative images.The event is most likely anatomy- and unintentional user-related; contributing factors for the rupture and sac growth was most likely the pre-existing aorta and mesenteric infection, and for the type iiib endoleak of the bifurcated device was most likely the extra manipulation during the surgery to remove the portion of the jejunum.The procedure-related harms for this event could not be determined.The final patient status was reported in poor condition due to infection and in hospice care.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.H6 result code - remove 3233.H6 conclusion code - remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8946117
Report Number2031527-2019-00391
Device Sequence Number2521482
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)180810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2018
Device Model NumberBEA25-110/I16-30
Device Lot Number1727729-009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL: 1753458-015; AFX VELA SUPRARENAL: 1753458-015
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR